MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section b3, date of event: unknown, not provided.Section d6b, if explanted, give date: not applicable as the iol remains implanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a johnson and johnson (jnj) intraocular lens (iol) was implanted into both the patient¿s left and right eye.The day after the surgery the patient reported seeing ridges on the sides of the eyes like beveled glass.The patient was informed by her physician that she was seeing the sutures.The patient stated that the symptoms have not gone away.She is experiencing glare that magnifies light and interferes with her vision when shopping in stores and going to restaurants.Patient can drive but sees a half-moon in the prereferral vision on the outside of her left eye.It obstructs her vision when making turns while driving.Her physician said it was too risky for her to drive and the procedure occurred long ago.Additionally, she has to much car tissue for an iol exchange and she will have to get used to this.The physician also advised her to see a different doctor at the same practice but she did not because she does not have confidence in the recommended doctor.However, the patient tried to get a second opinion at a different facility, (b)(6).Reportedly, she was not accepted.The patient had a brain aneurism several years ago that did not impact her vision.The patient attributes her vision loss to her bladder medication elmiron.The medication caused her to develop macular degeneration.She underwent laser treatment to clear up the cloudiness in her lens, but reports that the brightness is still an issue.Her center vision the left eye is going out.Patient hasn¿t received recommendations on how to remediate the glare or ridge in vision.No further information is available.This report captures the left eye manufacturer report number.The right eye is reported in manufacturer report number 3012236936-2026-0001880.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25627003
Report Number3012236936-2026-000188
Device Sequence Number13014747
Product Code HQL
UDI-Device Identifier05050474531673
UDI-Public(01)05050474531673(17)290601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale